Alert archive / Alabama / Special Weather Statements in 2023
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at May 17, 2023, 3:21 PM CDT for Conecuh County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2023, 3:21 PM CDT (20:21 UTC)
- Expired
- May 17, 2023, 4:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.75 in
- Wind
- 40
County Conecuh County, AL
The radar
The Maxwell AFB radar (KMXX), 148 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 414 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
699
WWUS84 KMOB 172021
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
321 PM CDT Wed May 17 2023
ALZ054>057-172100-
Wilcox AL-Monroe AL-Conecuh AL-Butler AL-
321 PM CDT Wed May 17 2023
...A strong thunderstorm will impact portions of southwestern Butler,
northeastern Monroe, southeastern Wilcox and northeastern Conecuh
Counties through 400 PM CDT...
At 320 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 10 miles east of Beatrice, or 20 miles north of
Evergreen, moving southeast at 30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Evergreen, Georgiana, Beatrice and Pine Apple.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3179 8728 3194 8704 3168 8657 3137 8694
TIME...MOT...LOC 2020Z 312DEG 27KT 3172 8703
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
JEHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at May 17, 12:28 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, May 17, 12:28 PM CDT, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1228 PM CDT Wed May 17 2023 ...New AVIATION, NEAR TERM... .AVIATION... (18Z TAFS) Issued at 1228 PM CDT Wed May 17 2023 Overall, generally VFR conditions are expected through most of the TAF period. Showers and storms are already development close to the coast and over the far north portion of the CWA. Expect continued development of showers and storms through the rest of the afternoon and into the evening before diminishing to more light rain in the evening and eventually completely dissipating around midnight. Brief reductions to MVFR/IFR conditions or below are likely within and/or in the vicinity of any shower and storm development through the afternoon. Gusty winds upwards of potentially 25 knots (some locally higher) possible with stronger storm development. Winds for today and into tonight will be mainly westerly, but likely variable through the day, especially within storm development. Moving forward, during the late overnight into early Thursday, patchy fog development is possible for portions of the area north of I-10, with the higher confidence expected to be for areas along and north of Hwy 84, of course this will be dependent on where storms continue to, or have already developed today thus far (making it slightly higher confidence). Winds Thursday will be mainly light and southerly becoming light and variable at night. JEH/88 && .PRELIMINARY POINT TEMPS/POPS... Mobile 66 85 68 85 69 88 66 86 / 50 40 20 20 10 30 10 30 Pensacola 70 83 70 83 72 86 69 86 / 60 40 20 10 10 20 10 30 Destin 71 83 71 83 72 85 71 86 / 60 40 10 20 0 20 0 20 Evergreen 64 85 64 85 65 87 63 86 / 60 70 20 20 10 40 10 30 Waynesboro 65 85 65 86 66 86 62 85 / 40 50 10 10 10 40 10 20 Camden 63 83 63 82 64 84 61 83 / 40 70 10 10 10 40 10 20 Crestview 65 87 65 86 66 89 65 88 / 60 70 20 20 0 40 10 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, May 17, 2:35 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Mobile AL
235 PM CDT Wed May 17 2023
ALZ053-055-262-172015-
Clarke AL-Baldwin Inland AL-Monroe AL-
235 PM CDT Wed May 17 2023
...Strong thunderstorms will impact portions of southwestern Monroe,
north central Baldwin and southeastern Clarke Counties through 315 PM
CDT...
At 234 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 3 miles south of
Jackson to 10 miles east of McIntosh. Movement was east at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jackson and Uriah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3129 8740 3121 8790 3134 8792 3133 8791
3138 8789 3139 8791 3138 8793 3140 8793
3140 8790 3141 8792 3143 8791 3144 8793
3145 8791 3150 8791 3152 8794 3162 8750
TIME...MOT...LOC 1934Z 257DEG 20KT 3147 8788 3126 8785
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JEHSpecial weather statement, May 17, 2:58 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Mobile AL
258 PM CDT Wed May 17 2023
ALZ266-FLZ202-172045-
Baldwin Coastal AL-Escambia Coastal FL-
258 PM CDT Wed May 17 2023
...Strong thunderstorms will impact portions of southeastern Baldwin
and southern Escambia Counties through 345 PM CDT...
At 258 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Perdido Beach to
Gulf Shores. Movement was southwest at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Orange Beach, Lillian, Bon Secour and Perdido Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3024 8780 3030 8773 3032 8778 3043 8740
3041 8738 3035 8741 3040 8742 3042 8741
3032 8752 3031 8758 3035 8757 3036 8761
3030 8762 3030 8747 3029 8748 3034 8742
3029 8744
TIME...MOT...LOC 1958Z 032DEG 11KT 3035 8749 3026 8768
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JEHSpecial weather statement, May 17, 3:06 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Mobile AL
306 PM CDT Wed May 17 2023
ALZ052-053-261-262-172045-
Clarke AL-Baldwin Inland AL-Washington AL-Mobile Inland AL-
306 PM CDT Wed May 17 2023
...A strong thunderstorm will impact portions of northeastern Mobile,
northwestern Baldwin, southeastern Washington and southern Clarke
Counties through 345 PM CDT...
At 306 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Calvert, or 14 miles northeast of
Citronelle, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mount Vernon and Calvert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3118 8817 3128 8791 3115 8765 3106 8806
TIME...MOT...LOC 2006Z 315DEG 10KT 3119 8801
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JEHSpecial weather statement, May 17, 3:11 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Mobile AL
311 PM CDT Wed May 17 2023
MSZ075-076-078-079-172100-
Stone MS-Perry MS-Greene MS-George MS-
311 PM CDT Wed May 17 2023
...A strong thunderstorm will impact portions of northwestern George,
southeastern Perry, southwestern Greene and northeastern Stone
Counties through 400 PM CDT...
At 311 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 11 miles east of Wiggins. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
McLain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3081 8905 3097 8910 3114 8877 3080 8862
TIME...MOT...LOC 2011Z 259DEG 4KT 3092 8895
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JEHSpecial weather statement, May 17, 3:15 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Mobile AL
315 PM CDT Wed May 17 2023
ALZ052-172100-
Washington AL-
315 PM CDT Wed May 17 2023
...A strong thunderstorm will impact portions of northern Washington
County through 400 PM CDT...
At 315 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 4 miles southeast of Millry, or 8 miles north of
Chatom, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chatom, Tibbie and Millry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3161 8838 3169 8818 3145 8800 3134 8829
TIME...MOT...LOC 2015Z 336DEG 9KT 3159 8825
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JEHSpecial weather statement, May 17, 3:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
321 PM CDT Wed May 17 2023
ALZ054>057-172100-
Wilcox AL-Monroe AL-Conecuh AL-Butler AL-
321 PM CDT Wed May 17 2023
...A strong thunderstorm will impact portions of southwestern Butler,
northeastern Monroe, southeastern Wilcox and northeastern Conecuh
Counties through 400 PM CDT...
At 320 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 10 miles east of Beatrice, or 20 miles north of
Evergreen, moving southeast at 30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Evergreen, Georgiana, Beatrice and Pine Apple.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3179 8728 3194 8704 3168 8657 3137 8694
TIME...MOT...LOC 2020Z 312DEG 27KT 3172 8703
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JEHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 10:05 AM CDT | Special Marine Warning | MOB | 85 min | |
| May 17, 10:36 AM CDT | Special Marine Warning | MOB | 84 min | |
| May 17, 11:04 AM CDT | Special Marine Warning | MOB | 56 min | |
| May 17, 11:31 AM CDT | Special Marine Warning | MOB | 59 min | |
| May 17, 11:47 AM CDT | Special Weather Statement | MOB | Mobile | 43 min |
| May 17, 11:57 AM CDT | Special Marine Warning | MOB | 79 min | |
| May 17, 12:02 PM CDT | Special Marine Warning | MOB | 52 min | |
| May 17, 12:35 PM CDT | Special Weather Statement | MOB | Clarke | 40 min |
| May 17, 1:15 PM CDT | Special Weather Statement | MOB | Clarke | 45 min |
| May 17, 1:23 PM CDT | Special Weather Statement | MOB | Baldwin | 52 min |
| May 17, 1:26 PM CDT | Special Weather Statement | MOB | Mobile | 49 min |
| May 17, 1:30 PM CDT | Special Weather Statement | MOB | Wilcox | 45 min |
| May 17, 1:40 PM CDT | Special Weather Statement | MOB | Wilcox | 50 min |
| May 17, 1:51 PM CDT | Special Weather Statement | MOB | Washington | 39 min |
| May 17, 2:08 PM CDT | Severe Thunderstorm Warning | MOB | Monroe, Wilcox | 37 min |
| May 17, 2:10 PM CDT | Tornado Warning | MOB | Clarke | 23 min |
| May 17, 2:14 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 31 min |
| May 17, 2:22 PM CDT | Special Weather Statement | MOB | Mobile | 38 min |
| May 17, 2:35 PM CDT | Special Weather Statement | MOB | Mobile | 40 min |
| May 17, 2:35 PM CDT | Special Weather Statement | MOB | Monroe | 40 min |
| May 17, 2:55 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| May 17, 2:58 PM CDT | Flash Flood Warning | MOB | Baldwin | 3 hr |
| May 17, 3:06 PM CDT | Special Weather Statement | MOB | Washington | 39 min |
| May 17, 3:15 PM CDT | Special Weather Statement | MOB | Washington | 45 min |
| May 17, 3:22 PM CDT | Special Weather Statement | MOB | Monroe | 53 min |
| May 17, 4:04 PM CDT | Special Weather Statement | MOB | Butler | 41 min |
| May 17, 4:42 PM CDT | Special Weather Statement | MOB | Covington | 48 min |
| May 17, 5:14 PM CDT | Areal Flood Advisory | MOB | Choctaw, Washington | 3 hr |
| May 17, 1:48 PM CDT | Special Weather Statement | MOB | Escambia | 42 min |
| May 17, 2:17 PM CDT | Special Weather Statement | MOB | Escambia | 43 min |
| May 17, 2:58 PM CDT | Special Weather Statement | MOB | Escambia | 47 min |
| May 17, 3:11 PM CDT | Special Weather Statement | MOB | George | 49 min |
| May 17, 3:24 PM CDT | Severe Thunderstorm Warning | MOB | George | 25 min |
| May 17, 4:24 PM CDT | Areal Flood Advisory | MOB | Greene | 3 hr |
| May 17, 5:10 PM CDT | Special Weather Statement | MOB | Wayne | 65 min |
| May 17, 5:49 PM CDT | Flash Flood Warning | MOB | Wayne | 3 hr |
Nearby
Special Weather Statements in Alabama, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.